Alert archive / Oregon / High Wind Warnings in 2015
High Wind Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Feb 9, 2015, 6:27 AM PST for 4 counties in Oregon. It took effect at Feb 9, 2015, 8:00 AM PST. It was in force for 10 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2015, 6:27 AM PST (14:27 UTC)
- In effect from
- Feb 9, 2015, 8:00 AM PST
- Expired
- Feb 9, 2015, 6:17 PM PST
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Jefferson County, OR, Wasco County, OR
The radar
The Portland,OR radar (KRTX), 209 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 11:24 AM PST | NON-TSTM WND GST 57 | 5 S Deschutes River Woo, OR | LAVA BUTTE RAWS STATION RECORDED SUSTAINED WIND 32 MPH WITH PEAK GUST TO 57 MPH. |
| Feb 9, 11:35 AM PST | NON-TSTM WND GST 53 | 7 Ne Bend, OR | |
| Feb 9, 12:30 PM PST | NON-TSTM WND DMG | Bend, OR | POWER OUTAGE DUE TO HIGH WINDS FOR 1300+ CUSTOMERS IN THE 97702 AREA OF BEND OREGON. |
| Feb 9, 1:00 PM PST | NON-TSTM WND DMG | Bend, OR | BEND TELEVISION STATION KTVZ REPORTED TREES DOWN FROM HIGH WINDS IN BEND AREA. |
| Feb 9, 1:00 PM PST | NON-TSTM WND DMG | La Pine, OR | BEND TELEVISION STATION KTVZ REPORTED TREES DOWN FROM HIGH WINDS IN THE LA PINE AREA. |
| Feb 9, 1:00 PM PST | NON-TSTM WND DMG | Sunriver, OR | BEND TELEVISION STATION KTVZ REPORTED TREES DOWN FROM HIGH WINDS IN THE SUNRIVER AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 2.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498 WWUS76 KPDT 091427 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 627 AM PST MON FEB 9 2015 ORZ511-092300- /O.UPG.KPDT.WI.Y.0008.150209T1600Z-150210T0400Z/ /O.NEW.KPDT.HW.W.0003.150209T1600Z-150210T0400Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND 627 AM PST MON FEB 9 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE IN THE MORNING THROUGH EARLY EVENING. * WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH. STRONGEST WINDS WILL LIKELY OCCUR IN THE BEND AREA. * IMPACTS: PROPERTY DAMAGE FROM DOWNED TREES AND POWER LINES WILL BE POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ508-510-092300- /O.NEW.KPDT.WI.Y.0009.150209T1600Z-150210T0400Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN 627 AM PST MON FEB 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE IN THE MORNING THROUGH EARLY EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH. STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 197 AND HIGHWAY 97. STRONGEST GUSTS EXPECTED AROUND THE SHANIKO...ANTELOPE...AND CONDON AREA. * IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ521-092300- /O.NEW.KPDT.WI.Y.0009.150209T1800Z-150210T0400Z/ SIMCOE HIGHLANDS- INCLUDING THE CITY OF...GOLDENDALE 627 AM PST MON FEB 9 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE LATE THIS MORNING BECOMING STRONG IN THE AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH. STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 97 NORTH OF GOLDENDALE AND IN THE BICKLETON AREA. * IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
3 follow-up statements
806 WWUS76 KPDT 091625 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 825 AM PST MON FEB 9 2015 ORZ509-100400- /O.EXA.KPDT.HW.W.0003.000000T0000Z-150210T0400Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...LA PINE...SUNRIVER 825 AM PST MON FEB 9 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE IN THE MORNING THROUGH EARLY EVENING. * WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL AND SUDDEN GUSTS TO 65 MPH. * IMPACTS: PROPERTY DAMAGE FROM DOWNED TREES AND POWER LINES WILL BE POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ511-100400- /O.CON.KPDT.HW.W.0003.000000T0000Z-150210T0400Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND 825 AM PST MON FEB 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE IN THE MORNING THROUGH EARLY EVENING. * WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL AND SUDDEN GUSTS TO 65 MPH. STRONGEST WINDS WILL LIKELY OCCUR IN THE BEND AREA. * IMPACTS: PROPERTY DAMAGE FROM DOWNED TREES AND POWER LINES WILL BE POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ508-510-100400- /O.CON.KPDT.WI.Y.0009.000000T0000Z-150210T0400Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN 825 AM PST MON FEB 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE IN THE MORNING THROUGH EARLY EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL AND SUDDEN GUSTS TO 55 MPH. STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 197 AND HIGHWAY 97. STRONGEST GUSTS EXPECTED AROUND THE SHANIKO... ANTELOPE...AND CONDON AREA. * IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ521-100400- /O.CON.KPDT.WI.Y.0009.150209T1800Z-150210T0400Z/ SIMCOE HIGHLANDS- INCLUDING THE CITY OF...GOLDENDALE 825 AM PST MON FEB 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE LATE THIS MORNING BECOMING STRONG IN THE AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL AND SUDDEN GUSTS TO 50 MPH. STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 97 NORTH OF GOLDENDALE AND IN THE BICKLETON AREA. * IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
104 WWUS76 KPDT 092227 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 227 PM PST MON FEB 9 2015 WAZ521-092330- /O.CAN.KPDT.WI.Y.0009.000000T0000Z-150210T0400Z/ SIMCOE HIGHLANDS- INCLUDING THE CITY OF...GOLDENDALE 227 PM PST MON FEB 9 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. $$ ORZ509-511-100400- /O.CON.KPDT.HW.W.0003.000000T0000Z-150210T0400Z/ EAST SLOPES OF THE OREGON CASCADES-CENTRAL OREGON- INCLUDING THE CITIES OF...LA PINE...SUNRIVER...BEND...MADRAS... PRINEVILLE...REDMOND 227 PM PST MON FEB 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE IN THE MORNING THROUGH EARLY EVENING. * WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL AND SUDDEN GUSTS TO 65 MPH. STRONGEST WINDS WILL LIKELY OCCUR IN THE BEND AREA. * IMPACTS: PROPERTY DAMAGE FROM DOWNED TREES AND POWER LINES HAS OCCURRED AND MORE DAMAGE IS POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ508-510-100400- /O.CON.KPDT.WI.Y.0009.000000T0000Z-150210T0400Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN 227 PM PST MON FEB 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE IN THE MORNING THROUGH EARLY EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL AND SUDDEN GUSTS TO 55 MPH. STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 197 AND HIGHWAY 97. STRONGEST GUSTS EXPECTED AROUND THE SHANIKO... ANTELOPE...AND CONDON AREA. * IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
008 WWUS76 KPDT 100217 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 617 PM PST MON FEB 9 2015 ORZ509-511-100330- /O.CAN.KPDT.HW.W.0003.000000T0000Z-150210T0400Z/ EAST SLOPES OF THE OREGON CASCADES-CENTRAL OREGON- INCLUDING THE CITIES OF...LA PINE...SUNRIVER...BEND...MADRAS... PRINEVILLE...REDMOND 617 PM PST MON FEB 9 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO DIMINISH THIS EVENING. $$ ORZ508-510-100330- /O.CAN.KPDT.WI.Y.0009.000000T0000Z-150210T0400Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN 617 PM PST MON FEB 9 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Feb 9, 3:33 AM PST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 9, 3:33 AM PST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
333 AM PST MON FEB 9 2015
UPDATED AVIATION DISCUSSION
.SHORT TERM...TODAY THROUGH WEDNESDAY...UPPER LEVEL LOW PRESSURE
SYSTEM OFF THE OR/WA COAST WILL MOVE INLAND TODAY. CURRENT WATER
VAPOR IMAGERY SHOWS ENHANCEMENT OVER THE EASTERN PORTION OF THE
FORECAST AREA AND ALONG THE EAST SLOPES OF THE CASCADES. HAVE
BUMPED POPS UP QUITE A BIT FOR THE FIRST PERIOD ALONG THE MOUNTAIN
ZONES TO ACCOUNT FOR THE MOISTURE SURGE. BY LATE MORNING INTO THE
AFTERNOON THE LOW WILL MOVE INLAND AND A COLD FRONT WILL PUSH ACROSS
THE AREA. POPS ALONG THE VALLEYS WILL BE REDUCED INTO THE LOW
CHANCE CATEGORY AS WESTERLY FLOW WILL FAVOR RAINSHADOWING ALONG THE
CASCADES. COLD AIR ADVECTION WILL BRING SNOW LEVELS DOWN TO ABOUT
4000-4500FT AND LIGHT SNOW ACCUMULATION WILL BE POSSIBLE ALONG THE
HIGHER PORTIONS OF THE BLUE MOUNTAINS. VERY HIGH ELEVATIONS ABOVE
7000 FT ALONG THE EAGLE CAPS COULD PICK UP 5-10 INCHES OF NEW SNOW
IN THE NEXT 24 HOURS.
AS THE FRONT PUSHES ACROSS THE AREA THIS AFTERNOON...A LEE SIDE
TROUGH WILL SET UP EAST OF THE OREGON CASCADES. LATELY CONCERN HAS
BEEN GROWING THAT A MOUNTAIN WAVE DOWNSLOPE WINDSTORM IS
POSSIBLE...MAINLY FOR THE BEND...REDMOND...MADRAS...AND WARM SPRINGS
AREA. THE MOST FAVORABLE TIME FOR THIS WILL BE BETWEEN 10AM AND
7PM. A WIND ADVISORY IS CURRENTLY IN EFFECT FOR THESE AREAS FROM
8AM THROUGH 8PM THIS EVENING. WILL BE LOOKING INTO THE NEWEST MODEL
RUNS THE REST OF THE MORNING SHIFT AND MAY DECIDE TO UPGRADE THE
ADVISORY TO A WARNING. ADDITIONALLY...THE POTENTIAL FOR DOWNSLOPE
WINDS ALONG NORTH CENTRAL OREGON AREAS LIKE...MAUPIN...DUFUR...GRASS
VALLEY...KENT...AND SHANIKO CANT BE RULED OUT EITHER. BUT CONFIDENCE
IS NOT HIGH ENOUGH FOR A WARNING. WILL LIKELY GO OUT WITH AN
ADVISORY LATER THIS MORNING. ANY WIND UPGRADES WILL LIKELY GO OUT
BETWEEN 6-7AM. ANOTHER AREA ALONG THE JOHN DAY VALLEY...MAINLY IN
MITCHELL OREGON...COULD SEE DOWNSLOPE WINDS AS WELL. SINCE IT IS
ISOLATED TO A SMALLER AREA AND THE CONFIDENCE IS NOT NEARLY HIGH
ENOUGH...MAY JUST GO OUT WITH A NOW CAST...BUT HAVE ADDED GUSTS UP
TO 50 MPH FOR THE AREA IN THE POINT AND CLICK FORECAST WHICH WILL BE
AVAILABLE AFTER 4AM.
AS THE SYSTEM EXITS THE AREA TONIGHT NORTHWEST FLOW WILL SET IN AS
HIGH PRESSURE BUILDS OVER THE AREA. THIS WILL LEAD TO A SIGNIFICANT
DECREASE IN POPS BY TUESDAY AFTERNOON. THE FORECAST IS COMPLETELY
DRY BY TUESDAY EVENING. WITH THE COMBINATION OF CLEARING SKIES
TUESDAY NIGHT AND THE COLDER AIR THAT WILL BE IN PLACE...PATCHY
MORNING FOG WILL BE POSSIBLE WEDNESDAY MORNING. ANTICIPATE THAT THE
FOG WILL BURN OFF AFTER 10 AM. WEBER
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...A RIDGE WILL PERSIST
OVER EASTERN WASHINGTON AND OREGON WEDNESDAY NIGHT THROUGH FRIDAY.
SUBSIDENCE FROM THE RIDGE WILL BRING MOSTLY DRY CONDITIONS WITH MILD
DAYTIME TEMPERATURES AND LIGHT WINDS. A WEAK DISTURBANCE WILL MOVE
OVER THE TOP OF THE RIDGE THURSDAY AND MAY TRIGGER A FEW SHOWERS
NEAR THE CASCADE CREST IN WASHINGTON. THE RIDGE AXIS WILL SHIFT EAST
SATURDAY BUT THE DRY CONDITIONS SHOULD PERSIST UNTIL AT LEAST
SUNDAY. AN UPPER LEVEL LOW IN CANADA WILL MOVE SOUTHEAST INTO
WASHINGTON SUNDAY (GFS) OR MONDAY (ECMWF). THIS WILL BRING COOLER
TEMPERATURES AND A CHANCE OF MOUNTAIN SHOWERS TO THE CASCADES AND
NORTHEAST OREGON MOUNTAINS. COONFIELD
&&
.AVIATION...12Z TAFS...MAINLY VFR CONDITIONS EXPECTED AT ALL TAF
SITES. TEMPO IFR CIGS/VSBY ARE POSSIBLE IN LIGHT RAIN AND MIST AT
KDLS UNTIL 17Z...THEN MVFR CIGS POSSIBLE AT KDLS AFTER THAT. MVFR
CIGS ALSO POSSIBLE AT KALW AND KPDT AFTER 09/20Z. INCREASING SHOWERS
THROUGH THE DAY. THE OTHER MAIN WEATHER IMPACT WILL BE THE WINDS. AT
KPSC...KPDT...KALW WINDS WILL INCREASE OUT OF THE SOUTHWEST TO
BETWEEN 15-30KTS AFTER 09/20-21Z. AT KBDN AND KRDM EXPECT PEAK
SOUTHWEST WINDS BETWEEN 30-35KTS FROM 09/16Z THROUGH 09/24Z BEFORE
GRADUALLY DECREASING INTO MONDAY EVENING. SPORADIC HIGHER GUSTS ARE
POSSIBLE. WINDS WILL BE AOB 10 KT KDLS AND KYKM. 76
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 57 43 55 38 / 70 80 30 0
ALW 57 43 52 39 / 90 80 30 0
PSC 55 45 55 39 / 60 40 20 0
YKM 51 38 53 36 / 70 40 20 0
HRI 57 44 54 39 / 60 60 20 0
ELN 49 37 54 35 / 70 40 20 0
RDM 52 33 52 33 / 60 40 10 0
LGD 51 38 52 32 / 100 60 40 0
GCD 50 35 53 32 / 100 50 30 0
DLS 52 41 54 38 / 80 50 20 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM PST THIS EVENING
ORZ511.
WA...NONE.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/76/76The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:42 PM PST | Wind Advisory | PDT | Crook, Deschutes, Jefferson | 9 hr |
| Feb 9, 6:27 AM PST | Wind Advisory | PDT | Gilliam, Morrow, Sherman, Wasco, Wheeler | 12 hr |
Nearby
High Wind Warnings in Oregon, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.